Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 218, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Oct 5, 2000, 5:22 PM CDT for Hardin County, Pope County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 5, 2000, 5:22 PM CDT (22:22 UTC)
- Expired
- Oct 5, 2000, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hardin County, IL, Pope County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 5:52 PM CDT | Tornado F0 | Cave In Rock, IL | A brief tornado touchdown was observed along Route 1, 4 to 5 miles north of the community of Cave-In-Rock. Due to the very remote nature of the area, within the Shawnee National Forest, no damage could be confirmed. The parent thunderstorm displayed very stron |
| Oct 5, 5:54 PM CDT | Thunderstorm Wind 50 E | Eddyville, IL | Trees were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KPAH 052222
SVRPAH
ILC069-151-052300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT THU OCT 5 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN SOUTHERN ILLINOIS
POPE COUNTY IN SOUTHERN ILLINOIS
* UNTIL 600 PM CDT
* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHEAST OF EDDYVILLE...OR ABOUT 11
MILES SOUTH OF HARRISBURG...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER KARBERS RIDGE AT 530 PM CDT
OVER GROSS AT 535 PM CDT
STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3759 8870 3730 8862 3743 8844 3752 8809
3759 8833
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:13 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 5, 2:13 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 213 PM CDT THU OCT 5 2000 THE TIMING OF 1000-700 MB FRONTAL SLOPE AND ATTENDENT FRONTEGENETIC FORCING WILL BE THE KEY TO PCPN ACROSS THE WFO PAH FORECAST AREA TONIGHT...AND POSSIBLY INTO FRIDAY. AT 18Z...LAPS DATA...COMBINED WITH IR SATL AND REGIONAL RADAR MOSAIC SHOWING MAIN PCPN BAND WELL BEHIND SHALLOW COLD FRONTAL BOUNDARY ROUGHLY LOCATED FROM JUST SOUTHEAST OF KFAM TO KSLO. PCPN ALONG THE SFC-925 MB FRONTAL BOUNDARY...LOCATED ALONG THE NRN LIMB OF THE FORECAST AREA BTWN 12Z-15Z THIS MORNING...WAS ENHANCED BY DIFFERENTIAL ADVECTION...LOW LEVEL MSTR CONV...AND A SHARP N-S ORIENTED MID-LEVEL THERMAL TROF...EVIDENT ON THE 12Z 50H UA CHART. THIS FEATURE HAS SINCE MOVED INTO OH...AS OF 18Z. ALSO AT 18Z...SFC-BASED CONVECTION WAS DEVELOPING ACRS NWRN AR...IN RESPONSE TO 50-70KT W-SWLY 300MB WINDS ALOFT...COMBINED WITH SFC-850 MB SWLY WINDS RANGING FROM 15-30KTS...AND JUST AHEAD OF THE MSAS/LAPS INDICATED SFC FRONT. SUFFICENT LIFT AND MSTR IS AVAILABLE ACRS NERN OK/NWRN AR TO SFC BASED PARCELS ENOUGH TO INITIATE CONVECTION. GIVEN THE AMPLE MSTR AVAILABLE IN THAT AREA...A SECOND LINE OF CONVECTION WILL LIKELY EXTEND INTO S CNTRL MO THIS AFTN...POSSIBLY REACHING KPOF BEFORE 00Z. NGM AND AVN SEEM TO HAVE A GOOD HANDLE IN LOCATION AND INTENSITY OF SFC PRESS FIELDS...AS WELL AS TRANSLATION OF 1000-700 MB FRONTENGENETIC ZONE TWD THE PAH FORECAST AREA THIS EVENING AND OVERNIGHT. I SEE THIS AS THE MAIN FOCUS ZONE FOR LIFT AND ATTENDENT PCPN. THE COMBINATION OF SURFACE AND ELEVATED PARCEL LIFT AND CONVERGENCE...WILL LIKELY INCREASE THE COVERAGE OF PCPN ACRS THE FORECAST AREA TONIGHT...AS BAROCLINIC ZONE TIGHTENS TO THE WEST IN MO. CURRENT THINKING IS THAT NON-SURFACE BASED CONVECTION WILL MOVE AGAIN INTO THE NWRN EDGE OF THE CWA AROUND 00Z...MOVING TOWARD A OWENSBORO KY...VIENNA IL...AND DEXTER MO LINE BEFORE 06Z...AND THROUGH NEARLY ALL OF THE CWA BETWEEN 09-12Z. THERE MAY BE A BRIEF SLOWING OF THE COLD AIR AROUND CRAWLEYS RIDGE...BUT THIS MAY LAST ONLY AN HOUR OR TWO TONIGHT. DEPENDING ON THE DEGREE OF LIFT AND MSTR CONVERGENCE...A SHORT PERIOD OF LOCALLY HEAVY PCPN MAY BE EXPECTED...ESPECIALLY FROM 02Z-09Z TONIGHT. ETA AND NGM MODELS HIGHLIGHT THE GREATEST QPF FROM SERN MO AND ALONG THE OHIO RIVER FROM PAH TO OWB. ALTHOUGH ALL THE MODELS DID A FAIRLY DECENT JOB THIS MORNING...WILL LEAN TWD A MIX OF AVN/NGM/ETA...WITH THE EMPHASIS ON AVN/NGM TONIGHT. WL NOT ISSUE ANY SPS FOR FREEZING TEMPS/FROST POTENTIAL ATTM. MAY CONSIDER ISSUING AN OUTLOOK ON FRIDAY. THE TREND WILL BE TO COLDER TEMPS THROUGH THE WEEKEND...BOTTOMING OUT SUN NITE INTO MON AM. .PAH...NONE. SMITH
In the hours before
Special weather statement, Oct 5, 11:54 AM CDT, 5 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051830- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1154 AM CDT THU OCT 5 2000 THIS OUTLOOK COVERS SOUTHWEST INDIANA...SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHEAST MISSOURI AND IS VALID UNTIL 7 AM FRIDAY. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE QUAD STATE REGION... THE SLIGHT RISK AREA COVERS ALL THE PADUCAH AREA OF RESPONSIBILITY... INCLUDING THE CITIES OF POPLAR BLUFF...PADUCAH...CAPE GIRARDEAU... CARBONDALE...MOUNT VERNON...EVANSVILLE AND HOPKINSVILLE. A STATIONARY FRONT...CURRENTLY FROM CENTRAL INDIANA THROUGH SOUTHWEST MISSOURI...WILL BEGIN TO MOVE SOUTH AS A COLD FRONT LATER TODAY... PASSING THROUGH ALL OF THE QUAD STATE REGION BY MIDNIGHT. AHEAD OF THE FRONT...SOUTHERLY WINDS WILL CONTINUE TO PUMP MOISTURE AND UNSTABLE AIR INTO THE REGION...BUT WARM UPPER LEVEL TEMPERATURES WILL CONTINUE TO INHIBIT THUNDERSTORM DEVELOPMENT...FOR THE TIME BEING. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD OCCUR DIRECTLY ALONG AND BEHIND THE FRONT. THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE IN NORTHERN AREAS AND MODERATELY UNSTABLE IN THE SOUTH. WIND SHEAR WILL BE INCREASING AS AN UPPER LEVEL JETSTREAM APPROACHES. THE FRONT IS EXPECTED TO PROVIDE THE LIFTING MECHANISM NEEDED TO OVERCOME THE CAPPING INVERSION AND TRIGGER SHOWERS AND THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS AND HAIL. MOVEMENT OF STORMS WILL BE EAST AT 35 MPH. SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN THE NORTHERN AND WESTERN AREAS...AND EARLY TONIGHT IN SOUTHERN AREAS. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:47 PM CDT | Tornado Warning | PAH | Hardin | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.